Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 30, 2009, 11:11 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 11:11 AM MDT (17:11 UTC)
- Expired
- Sep 30, 2009, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 301711 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1111 AM MDT WED SEP 30 2009 IDZ021-010200- /O.CAN.KPIH.LW.Y.0023.000000T0000Z-091001T0000Z/ /O.NEW.KPIH.WI.Y.0019.090930T1711Z-091001T0200Z/ /O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 1111 AM MDT WED SEP 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. STRONG WINDS WILL CONTINUE TO DEVELOP ACROSS THE LOWER SNAKE PLAIN THROUGH THE AFTERNOON. WEST WINDS ARE FORECAST TO INCREASE TO GREATER THAN 30 MPH SUSTAINED...WITH WIND GUSTS BETWEEN 40 AND 45 MPH. THE WINDS SHOULD DECREASE THIS EVENING AROUND SUNSET. MUCH COLDER TEMPERATURES ARE IN STORE FOR TONIGHT AS WELL. LOW TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING. SOME AREAS MAY EXPERIENCE A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID 20S OVERNIGHT...BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-010200- /O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1111 AM MDT WED SEP 30 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. A POWERFUL STORM WILL CONTINUE TO PASS THROUGH IDAHO TODAY AND TONIGHT. MUCH COLDER TEMPERATURES ARE FORECAST WITH THIS SYSTEM. LOWS TONIGHT WILL DROP INTO THE MID 20S AND LOWER 30S...WITH SOME AREAS LIKELY SEEING A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ017-010200- /O.NEW.KPIH.WI.Y.0019.090930T1711Z-091001T0200Z/ /O.CON.KPIH.FZ.A.0006.091001T0600Z-091001T1600Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1111 AM MDT WED SEP 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. VERY STRONG WINDS HAVE DEVELOPED ACROSS MUCH OF THE EASTERN MAGIC VALLEY TODAY. WEST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO EARLY THIS EVENING. GUSTS AROUND 50 MPH ARE POSSIBLE. PEOPLE TRAVELING THROUGH THE AREA TODAY...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS...SHOULD BE ESPECIALLY CAUTIOUS OF STRONG AND SUDDEN CROSSWINDS. MUCH COLDER TEMPERATURES ARE FORECAST WITH THIS SYSTEM. LOWS TONIGHT MAY DROP INTO THE 30 TO 35 DEGREE RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS75 KPIH 302039 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 239 PM MDT WED SEP 30 2009 IDZ017-010445- /O.UPG.KPIH.FZ.A.0006.091001T0600Z-091001T1600Z/ /O.EXA.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/ /O.CON.KPIH.WI.Y.0019.000000T0000Z-091001T0200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 239 PM MDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. VERY STRONG WINDS HAVE DEVELOPED ACROSS MUCH OF THE EASTERN MAGIC VALLEY TODAY. WEST WINDS OF 30 TO 40 MPH WILL CONTINUE INTO EARLY THIS EVENING. GUSTS AROUND 50 MPH ARE POSSIBLE. PEOPLE TRAVELING THROUGH THE AREA TODAY...ESPECIALLY HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADWAYS...SHOULD BE ESPECIALLY CAUTIOUS OF STRONG AND SUDDEN CROSSWINDS. MUCH COLDER TEMPERATURES ARE FORECAST WITH THIS SYSTEM. LOWS TONIGHT ARE FORECAST TO DROP BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-010445- /O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/ /O.CON.KPIH.WI.Y.0019.000000T0000Z-091001T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 239 PM MDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG WINDS WILL CONTINUE TO DEVELOP ACROSS THE LOWER SNAKE PLAIN THROUGH THE AFTERNOON. WEST WINDS ARE FORECAST TO INCREASE TO GREATER THAN 30 MPH SUSTAINED...WITH WIND GUSTS BETWEEN 40 AND 45 MPH. THE WINDS SHOULD DECREASE THIS EVENING AROUND SUNSET. MUCH COLDER TEMPERATURES ARE IN STORE FOR TONIGHT AS WELL. LOW TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING. SOME AREAS MAY EXPERIENCE A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID TO UPPER 20S OVERNIGHT...BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-010445- /O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 239 PM MDT WED SEP 30 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. A POWERFUL STORM WILL CONTINUE TO PASS THROUGH IDAHO TODAY AND TONIGHT. MUCH COLDER TEMPERATURES ARE FORECAST WITH THIS SYSTEM. LOWS TONIGHT WILL DROP INTO THE MID 20S THROUGH THE LOWER 30S...WITH SOME AREAS LIKELY SEEING A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS75 KPIH 010212 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 812 PM MDT WED SEP 30 2009 IDZ017-021-011000- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-091001T0200Z/ /O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 812 PM MDT WED SEP 30 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. MUCH COLDER TEMPERATURES ARE IN STORE FOR TONIGHT. LOW TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING. SOME AREAS MAY EXPERIENCE A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID TO UPPER 20S OVERNIGHT...BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ020-011000- /O.CON.KPIH.FZ.W.0010.091001T0600Z-091001T1600Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 812 PM MDT WED SEP 30 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY. MUCH COLDER TEMPERATURES ARE EXPECTED OVERNIGHT. LOWS TONIGHT WILL DROP INTO THE MID 20S THROUGH THE LOWER 30S... WITH SOME AREAS LIKELY SEEING A HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 30, 8:49 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 30, 8:49 AM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 849 AM MDT WED SEP 30 2009 .UPDATE...NO UPDATE TO CURRENT FCST WITH UPPER TROUGH DIRECTLY OVERHEAD AS ADVERTISED. HAVE SEEN SNOW DROP CLOSE TO VALLEY FLOORS WITH BRIEF CHANGEOVER ALREADY OVERNIGHT. CLEARING LINE TO THE WEST PER IR SAT IMAGERY...AND EXPECT CLEARING TO HELP INCREASE WINDS IN THE EASTERN MAGIC AND LOWER SNAKE PLAIN AND MTNS TO THE SOUTH TODAY. WINDS STILL LOOK SHY OF ADVISORY CRITERIA SO HAVE CONTINUED TO HOLD BACK ON HEADLINE. ONLY OTHER CAVEAT TO FCST IS SLOW DEVELOPMENT OF CONVERGENCE EVENT IN UPPER VALLEY. WINDS HAVE TURNED NORTHWEST AND QUITE GUSTY EXITING CENTRAL MTN VALLEYS WITH SOUTHWEST WINDS STILL THROUGH MUCH OF PLAINS. RADAR LOOP SHOWS WEAK BAND HAS DEVELOPED...AND WILL WATCH FOR CHANGE TO SNOW AND POTENTIAL ADDITIONAL ACCUMULATIONS. OTHERWISE FORECAST LOOKS TO BE IN GREAT SHAPE GIVEN COMPLEXITY OF UPPER LOW AND WILL CONTINUE TO MONITOR AS THE DAY GOES ON. DMH && .PREV DISCUSSION... /ISSUED 341 AM MDT WED SEP 30 2009/ DISCUSSION...THE POWERFUL STORM SYSTEM FORECAST TO AFFECT EASTERN IDAHO IS UPON US THIS MORNING. A GOOD BAND OF RAIN AND MOUNTAIN SNOW IS WORKING ACROSS THE FORECAST AREA AS OF 3AM MDT. FOR TODAY...SNOW LEVELS WILL CONTINUE TO DROP WITH THE MOST OF THE SNOW FALLING AT OR ABOVE 5500 FEET. FORECAST ACCUMULATIONS OF UP TO 4 INCHES AT MIDDLE ELEVATIONS WITH 6 OR MORE POSSIBLE ABOVE 9000 FEET APPEARS TO BE ON TRACK...BASED ON SNOW ALREADY STICKING ON GRASSY SURFACES ACROSS THE CENTRAL MOUNTAINS. SINCE THE GROUND IS WARM...ANY ACCUMULATING SNOW WILL LIKELY MELT ONCE HEAVIER BURSTS OF SNOWFALL END. AT THIS TIME...WILL CONTINUE TO HIGHLIGHT EXPECTATIONS IN SPECIAL WEATHER STATEMENTS AND THE HWO. ACCUMULATING SNOW IS NOT EXPECTED IN THE SNAKE PLAIN...ALTHOUGH WE MAY SEE IT MIX WITH RAIN. THIS IS ESPECIALLY THE CASE WITH MORE CONVECTIVE ACTIVITY LIKE THE CONVERGENCE ZONE EVENT THAT APPEARS TO BE SETTING UP FOR PORTIONS OF THE UPPER AND LOWER SNAKE PLAIN BY THIS AFTERNOON. THE OTHER STORY DURING THE DAYLIGHT HOURS WILL BE THE WIND. BREEZY CONDITIONS WILL CONTINUE UNTIL THIS EVENING. SUSTAINED WINDS OF 15 TO 30 MPH ARE FORECAST WITH HIGHER GUSTS. THE STRONGEST WINDS SHOULD OCCUR ACROSS THE EASTERN MAGIC VALLEY...THE SOUTHERN HIGHLANDS AND CANYONS/VALLEYS THAT EMPTY OUT OF THE CENTRAL MOUNTAINS INTO THE SNAKE PLAIN. WHILE A LAKE WIND ADVISORY APPEARS A SURE BET FOR AMERICAN FALLS RESERVOIR...THAT WAS NOT QUITE THE CASE FOR A WIND EVENT ACROSS THE MAGIC VALLEY AND SOUTHERN HIGHLANDS. WHILE THE MODELS AND LOCAL WIND SCHEME DOE SHOW WINDS FLIRTING WITH THE LOWER END OF WIND ADVISORY CRITERIA...THERE IS SOME QUESTION ON HOW MUCH SUNSHINE AND INSTABILITY WILL DEVELOP IN THE AREA. WILL LET THE DAY SHIFT KEEP AN EYE ON IT AND PULL THE TRIGGER ON SOMETHING IF NECESSARY. THE OTHER STORY WILL BE THE COLD NIGHT FORECAST ACROSS EASTERN IDAHO TONIGHT. AS THE SYSTEM CONTINUES TO MOVE EAST...COLD AIR WILL STILL BE POURING INTO THE AREA. TEENS AND 20S WILL BE COMMON IN THE MOUNTAINS...WITH 20S AND LOWER 30S FOR MUCH OF THE SNAKE PLAIN. WE HAVE UPGRADED THE FREEZE WATCH TO A WARNING FOR THOSE AREAS. PARTS OF THE UPPER PLAIN MAY SEE A HARD FREEZE WITH TEMPERATURES NEARING 25 DEGREES. THE CURRENT FORECAST CALLS FOR LOWS IN THE 30 TO 35 DEGREE RANGE ACROSS THE EASTERN MAGIC VALLEY...THEREFORE A FREEZE WATCH HAS BEEN ISSUED ALLOWING THE DAY SHIFT TO DECIDE ON THE COURSE OF ACTION FOR THAT REGION. DRIER CONDITIONS ARE FORECAST FOR TOMORROW AND FRIDAY. SOME LINGERING SHOWERS ARE EXPECTED MAINLY ACROSS THE EASTERN MOUNTAINS THURSDAY...AND AHEAD OF THE NEXT SYSTEM ON FRIDAY ACROSS THE CENTRAL MOUNTAINS. TEMPERATURES WILL REBOUND BUT NOWHERE NEAR THE 70S AND 80S AS OF LATE. HIGHS IN THE 40S AND 50S WILL BE COMMON WITH SOME AREAS APPROACHING 60 ON FRIDAY. THURSDAY NIGHT WILL BE ANOTHER COLD NIGHT ACROSS THE AREA WITH ANOTHER FREEZE ANTICIPATED ACROSS PORTIONS OF THE SNAKE PLAIN AND POSSIBLY THE MAGIC VALLEY. ANOTHER SLOW MOVING AND POWERFUL STORM WILL AFFECT THE REGION BY THE WEEKEND. THE GFS AND ECMWF ARE SHOWING SOME GOOD AGREEMENT ON THIS. WE HAVE DECIDED TO INCREASE POPS AND LOWER TEMPERATURES BEGINNING ON SATURDAY. THIS APPEARS TO BE ANOTHER GOOD RAIN AND MOUNTAIN SNOW PRODUCER. IT APPEARS THAT IT IS FINALLY FALL ACROSS EASTERN IDAHO. KEYES AVIATION...WIDESPREAD SHOWERS AND IFR/MVFR CEILINGS OVER CENTRAL IDAHO MOVING TO THE WYOMING LINE BY THIS EVENING. SNOW LEVELS NEAR 7000 FEET MSL THIS MORNING GRADUALLY LOWER TO NEAR 5800 FEET BY EVENING. BREEZY SOUTHWEST WINDS 15 TO 25 MPH CONTINUE IN THE SNAKE PLAIN AND SOUTH CENTRAL HIGHLANDS THROUGH 03Z. CLEARING EXPECTED ON THURSDAY BUT SCATTERED CLOUDS MAY OBSCURE HIGHER MOUNTAINS TOPS ALONG THE EASTERN HIGHLANDS. RS FIRE WEATHER...PRECIPITATION BAND THIS MORNING ASSOCIATED WITH THE LOW PRESSURE TROUGH CROSSING IDAHO EXTENDS FROM SALMON TO BURLEY AND WILL MOVE INTO WYOMING BY EARLY EVENING. SHOWERS WILL LINGER NEAR THE WYOMING BORDER THROUGH THURSDAY MORNING. SNOW LEVELS NEAR 7000 FEET WILL LOWER TO NEAR 5800 FEET BY LATE AFTERNOON. SNOW WILL ACCUMULATE AROUND A HALF FOOT AT ELEVATIONS NEAR 9000 FEET WITH 1 TO 3 INCHES MORE COMMON ON MIDDLE SLOPES. SOUTH AND WEST FACING SLOPES WILL SEE FAIRLY WIDESPREAD PRECIPITATION WITH NEAR A QUARTER INCH LIQUID WATER. BREEZY 15 TO 25 MPH WINDS WILL FOCUS FROM EASTERN MAGIC VALLEY TO POCATELLO AND MUCH OF THE SOUTHERN SAWTOOTH FOREST. A SHORT DRY PERIOD FOLLOWS THURSDAY AND FRIDAY BEFORE ANOTHER SIGNIFICANT LOW PRESSURE SYSTEM COMES IN ON SATURDAY. RS && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR IDZ021. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM MDT THURSDAY FOR IDZ020-021. FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR IDZ017. &&
Hazardous weather outlook, Sep 30, 4:17 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 417 AM MDT WED SEP 30 2009 IDZ018-019-022>025-031-032-011030- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- 417 AM MDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TODAY. SNOWFALL IS EXPECTED AT OR ABOVE 5500 FEET. ACCUMULATIONS OF UP TO 4 INCHES ARE POSSIBLE...WITH 6 OR MORE ABOVE 9000 FEET. IN THE LOWEST MOUNTAIN VALLEYS...RAIN OR A MIX OF RAIN AND SNOW IS POSSIBLE WITH LITTLE TO NO ACCUMULATION EXPECTED. WITH WARM GROUND TEMPERATURES AT ALL ELEVATIONS ANY SNOW THAT STICKS WILL MELT ONCE THE HEAVIER BURSTS OF SNOW COME TO AN END. MUCH COLDER WEATHER IS FORECAST...WITH DAYTIME TEMPERATURES IN THE 20S AND 30S HIGHER UP...AND 40S FOR THE MOUNTAIN VALLEYS. OVERNIGHT LOWS WILL DROP INTO THE TEENS AND 20S. SNOW WILL END FROM WEST TO EAST BY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW WARM UP IS EXPECTED THURSDAY AND FRIDAY WITH HIGHS ONLY IN THE 40S AND 50S...AND EVEN COLDER FOR HIGHEST ELEVATIONS. ISOLATED MOUNTAINS SHOWERS ARE POSSIBLE DURING THIS TIME. STARTING THIS WEEKEND...ANOTHER POWERFUL AND SLOW MOVING STORM WILL BRING RAIN AND HIGHER ELEVATION SNOWFALL TO EASTERN IDAHO. THIS SYSTEM MAY PRODUCE ANOTHER GOOD ROUND OF PRECIPITATION FOR EASTERN IDAHO. BE PREPARED FOR MORE COLDER WEATHER WITH THIS SYSTEM AS WELL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020-021-011030- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- 417 AM MDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TODAY. RAIN...MIXING WITH SNOW AT TIMES WILL CONTINUE INTO THIS EVENING. LITTLE IF ANY MAJOR ACCUMULATION OF SNOW IS FORECAST...EXCEPT ON THE BENCHES AND WITH HEAVIER BURSTS OF PRECIPITATION. RAIN AND/OR SNOW SHOULD END OVERNIGHT. BREEZY CONDITIONS WILL DEVELOP TODAY WITH SUSTAINED WINDS OF 15 TO 30 MPH EXPECTED. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR AMERICAN FALLS RESERVOIR FOR MOST OF TODAY. MICH COLDER WEATHER IS FORECAST...WITH DAYTIME TEMPERATURES IN THE 30S AND 40S. BY TONIGHT...OVERNIGHT LOWS WILL DROP INTO THE 20S AND LOWER 30S FOR MUCH OF THE SNAKE PLAIN...WITH A HARD FREEZE LIKELY ACROSS PORTIONS OF THE UPPER PLAIN. FREEZE WARNINGS HAVE BEEN ISSUED FOR TONIGHT. IT SHOULD BE SLIGHTLY WARMER...IN THE 30 TO 35 DEGREE RANGE...FOR THE EASTERN MAGIC VALLEY. A FREEZE WATCH HAS BEEN ISSUED FOR THAT REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW WARM UP IS EXPECTED THURSDAY AND FRIDAY WITH HIGHS ONLY IN THE 40S AND 50S. SOME PARTS OF THE MAGIC VALLEY MAY REACH 60 ON FRIDAY. THE PLAIN SHOULD REMAIN DRY WITH ANY SHOWERS CONFINED TO THE HIGHER ELEVATIONS. STARTING THIS WEEKEND...ANOTHER POWERFUL AND SLOW MOVING STORM WILL BRING RAIN AND SNOW TO EASTERN IDAHO. THIS SYSTEM MAY PRODUCE ANOTHER GOOD ROUND OF PRECIPITATION FOR EASTERN IDAHO. BE PREPARED FOR MORE COLDER WEATHER WITH THIS SYSTEM AS WELL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 30, 6:30 AM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 630 AM MDT WED SEP 30 2009 IDZ017-020-021-302100- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 630 AM MDT WED SEP 30 2009 ...FIRST STORM OF FALL 2009 MOVING THROUGH EASTERN IDAHO TODAY... THE FIRST MAJOR STORM OF THE SEASON IS BRINGING RAIN AND EVEN SOME WET SNOW TO THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. WHILE MOSTLY RAIN IS EXPECTED...A MIX OR A CHANGEOVER TO SNOW IS POSSIBLE WITH HEAVIER POCKETS OF PRECIPITATION. LITTLE IF ANY ACCUMULATION IS EXPECTED AT THESE ELEVATIONS...ALTHOUGH THE BENCHES MAY SEE AN INCH OR TWO TOTAL. DAYTIME TEMPERATURES WILL BE RUNNING SOME 20 TO 40 DEGREES COLDER...COMPARED TO WHAT WE SAW FOR THE FIRST PART OF THE WEEK. WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL ALSO MAKE IT FEEL MUCH COLDER THAN THE ACTUAL TEMPERATURE AT TIMES. PLEASE MAKE SURE YOU ARE PROPERLY DRESSED AND PREPARED FOR FALL TO ALMOST WINTER-LIKE CONDITIONS TODAY. STAY TUNED TO LOCAL MEDIA AND THE NATIONAL WEATHER SERVICE FOR UPDATES ON THIS PARTICULAR STORM. IDZ018-019-022>025-031-032-302100- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...MALAD CITY...OAKLEY...ROCKLAND... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON... DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 630 AM MDT WED SEP 30 2009 ...FIRST STORM OF FALL 2009 MOVING THROUGH EASTERN IDAHO TODAY... THE FIRST MAJOR STORM OF THE SEASON IS BRINGING RAIN AND EVEN SOME WET SNOW TO THE MOUNTAINOUS AREAS OF EASTERN IDAHO. ANY MEASURABLE ACCUMULATIONS OF SNOW SHOULD REMAIN ABOVE 5500 FEET...HOWEVER A MIX OR CHANGEOVER TO SNOW IS POSSIBLE ALL THE WAY DOWN TO THE VALLEY FLOORS. GENERALLY...1 TO 4 INCHES OF TOTAL SNOWFALL IS FORECAST. FOR AREAS ABOVE 9000 FEET...6 INCHES OR MORE IS POSSIBLE. SOME AREAS WILL SEE WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS AT TIMES TODAY. THIS MAY CREATE SOME LOCALIZED POCKETS OF BLOWING AND DRIFTING SNOW...AS WELL AS CONDITIONS THAT WILL MAKE YOU FEEL MUCH COLDER THAN THE ACTUAL TEMPERATURE. PLEASE MAKE SURE YOU ARE PROPERLY DRESSED AND PREPARED FOR FALL TO ALMOST WINTER-LIKE CONDITIONS TODAY. YOU MAY ALSO WANT TO CHECK ROAD CONDITIONS JUST IN CASE THE SNOW AROUND STICKS LONG ENOUGH TO CREATE SLICK AND HAZARDOUS DRIVING. STAY TUNED TO LOCAL MEDIA AND THE NATIONAL WEATHER SERVICE FOR UPDATES ON THIS PARTICULAR STORM.
Local storm report, Sep 30, 7:46 AM MDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
746 AM MDT WED SEP 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM SNOW 3 N INKOM 42.84N 112.25W
09/30/2009 M1.0 INCH BANNOCK ID TRAINED SPOTTER
&&
VALLELocal storm report, Sep 30, 8:09 AM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
809 AM MDT WED SEP 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HEAVY RAIN 4 SSE POCATELLO 42.83N 112.43W
09/30/2009 E0.58 INCH BANNOCK ID TRAINED SPOTTER
&&
VALLELocal storm report, Sep 30, 8:47 AM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
847 AM MDT WED SEP 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW 1 SW POCATELLO 42.87N 112.48W
09/30/2009 E1.0 INCH BANNOCK ID NWS EMPLOYEE
1 INCH OF SNOW ON WEST BENCH OF POCATELLO
&&
VALLELocal storm report, Sep 30, 9:17 AM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
917 AM MDT WED SEP 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 1 W REXBURG 43.83N 111.80W
09/30/2009 M0.38 INCH MADISON ID TRAINED SPOTTER
&&
VALLEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:10 AM MDT | Freeze Watch | PIH | 11 hr | |
| Sep 30, 3:10 AM MDT | Freeze Warning | PIH | 31 hr | |
| Sep 30, 3:10 AM MDT | Lake Wind Advisory | PIH | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.